Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 264, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2013, 10:02 PM CDT for Osage County, Oklahoma. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 10:02 PM CDT (03:02 UTC)
- Expired
- Oct 4, 2013, 11:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:10 PM CDT | TSTM WND DMG | Burbank, OK | STRONG THUNDERSTORM WIND UPROOTED TREES AND SNAPPED LARGE TREE LIMBS |
| Oct 4, 10:10 PM CDT | HAIL 1.75 | Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
904
WUUS54 KTSA 050302
SVRTSA
OKC113-050400-
/O.NEW.KTSA.SV.W.0264.131005T0302Z-131005T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURBANK...SHIDLER...FORAKER...PEARSONIA...SUNSET LAKE AND OSAGE
HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3673 9613 3655 9683 3672 9691 3675 9685
3675 9683 3678 9681 3677 9680 3679 9678
3679 9676 3681 9676 3701 9642 3700 9638
TIME...MOT...LOC 0302Z 239DEG 33KT 3665 9681
$$4 follow-up statements
117
WWUS54 KTSA 050310
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT FRI OCT 4 2013
OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1010 PM CDT FRI OCT 4 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...
AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURBANK...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEBB
CITY...SHIDLER...FORAKER...PEARSONIA...SUNSET LAKE AND OSAGE HILLS
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3673 9613 3657 9675 3672 9683 3675 9683
3678 9681 3677 9680 3679 9678 3679 9676
3681 9676 3701 9642 3700 9638
TIME...MOT...LOC 0310Z 239DEG 33KT 3669 9673
$$242
WWUS54 KTSA 050323
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT FRI OCT 4 2013
OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1023 PM CDT FRI OCT 4 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...
AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SHIDLER...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORAKER...
PEARSONIA...SUNSET LAKE AND OSAGE HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3673 9613 3661 9663 3677 9670 3685 9669
3701 9642 3700 9638
TIME...MOT...LOC 0324Z 244DEG 34KT 3675 9654
$$008
WWUS54 KTSA 050344
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT FRI OCT 4 2013
OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1044 PM CDT FRI OCT 4 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...
AT 1043 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
PEARSONIA...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SUNSET
LAKE AND OSAGE HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3673 9613 3671 9634 3680 9645 3689 9648
3701 9642 3700 9638
TIME...MOT...LOC 0345Z 245DEG 32KT 3683 9633
$$734
WWUS54 KTSA 050352
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT FRI OCT 4 2013
OKC113-050403-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1052 PM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3673 9613 3671 9634 3680 9645 3689 9648
3701 9642 3700 9638
TIME...MOT...LOC 0353Z 245DEG 32KT 3686 9625
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:10 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 4, 9:10 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT FRI OCT 4 2013 ...UPDATE... .DISCUSSION... THUNDERSTORMS CONTINUED TO RIDE ALONG THE INITIAL WIND SHIFT OF THE COLD FRONT THIS EVENING FROM SOUTHWEST OKLAHOMA TO JUST WEST OF OSAGE COUNTY AS OF 9 PM THIS EVENING. THE DRIER AIR REMAINED FURTHER WEST ACROSS NORTHWEST OKLAHOMA. THESE THUNDERSTORMS WILL PUSH INTO THE CWA OVER THE NEXT HOUR AS THE FRONT CONTINUES TO PUSH EAST SOUTHEASTWARD. WITH THE LOSS OF DAYTIME HEATING THE CAP HAS BEGUN TO STRENGHTEN ACROSS THE CWA...HOWEVER DEEP LAYER SHEAR NEAR AND JUST BEHIND THE FRONT WILL ALLOW FOR THE POTENTIAL FOR SOME STORMS TO BECOME STRONG TO SEVERE. LARGE HAIL AND STRONG WINDS CONTINUE TO BE THE MAIN THREATS WITH THIS ACTIVITY. GREATEST POTENTIAL FOR ANY SEVERE STORMS LOOKS TO BE MAINLY NORTHWEST OF INTERSTATE 44 OVER THE NEXT FEW HOURS. THE SEVERE THUNDERSTORM WATCH FOR OSAGE AND PAWNEE COUNTIES REMAINS IN EFFECT UNTIL 3Z. LATEST RUNS OF THE HRRR AND THE LOCAL IN-HOUSE MODEL INDICATE THAT THUNDERSTORMS COULD BE NEAR EAST CENTRAL OKLAHOMA BY 06Z AND INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY 9Z. INSTABILITY ACROSS THE REST OF THE CWA SHOULD WEAKEN OVERNIGHT AS THE CAP CONTINUES TO STRENGHTEN...THOUGH AN ISOLATED STRONG TO SEVERE STORM COULD BE POSSIBLE. GUSTY NORTHWESTERLY WINDS IN THE 20 TO 30 MPH RANGE HAVE BEEN OBSERVED BEHIND THE FRONT WITHIN THE DRIER/COOLER AIR AND WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT. TEMPERATURES BY EARLY SATURDAY MORNING LOOK BE AROUND 50 TO LOWER 50S NEAR THE KANSAS BORDER TO THE 60S FOR FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. EVENING UPDATE WILL BE TO ADJUST POPS/WX/SKY GRIDS BASED ON LATEST TRENDS AND TIMING...WHILE THE REST OF THE FORECAST SEEMS TO BE HANDLING WELL AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 64 47 68 / 90 20 10 0 FSM 66 73 46 68 / 80 70 10 0 MLC 56 60 44 70 / 90 60 10 0 BVO 51 65 43 66 / 80 20 10 0 FYV 60 65 42 63 / 80 80 10 10 BYV 63 68 44 62 / 80 80 10 10 MKO 56 59 45 68 / 90 60 10 0 MIO 53 61 43 64 / 90 50 10 10 F10 53 60 46 69 / 90 40 10 0 HHW 66 73 46 72 / 80 50 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....99
Hazardous weather outlook, Oct 4, 9:32 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 932 PM CDT FRI OCT 4 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051445- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 932 PM CDT FRI OCT 4 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 10 PM. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 10 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LINE OF THUNDERSTORMS WAS BEGINNING TO MOVE INTO NORTHEAST OKLAHOMA LATE THIS EVENING AS A COLD FRONT CONTINUED TO PUSH EAST SOUTHEASTWARD. THESE THUNDERSTORMS WILL CONTINUE TO PUSH INTO AND ACROSS THE NORTHEAST OKLAHOMA LATE THIS EVENING AND INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY THE EARLY MORNING HOURS TONIGHT. A LIMITED POTENTIAL OF SOME STORMS BECOMING STRONG TO SEVERE WILL BE POSSIBLE OVER PARTS OF NORTHEAST OKLAHOMA...MAINLY NORTHWEST OF INTERSTATE 44 THROUGH MIDNIGHT...WITH A MORE ISOLATED POTENTIAL ACROSS THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN HAZARDS WITH THE STRONGEST STORMS. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT. AHEAD OF THE COLD FRONT...BREEZY SOUTHERLY WINDS REMAINED ACROSS PARTS OF THE REGION LATE THIS EVENING. THESE WINDS WILL QUICKLY SHIFT OUT OF THE NORTHWEST AND BECOME GUSTY IN THE 20 TO 30 MPH RANGE BEHIND THE FRONTAL PASSAGE OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...HIGH WIND POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT ARE EXPECTED TO BE ONGOING SATURDAY MORNING ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE COLD FRONT CONTINUES TO PUSH THROUGH THE REGION. PRECIPITATION SHOULD TAPPER OFF FROM NORTHWEST TO SOUTHEAST SATURDAY AFTERNOON WITH PRECIPITATION ENDING SATURDAY EVENING WITH THE EXIT OF THE FRONT. ALSO BEHIND THE COLD FRONT...GUSTY NORTH NORTHWESTERLY WINDS ARE EXPECTED TO REMAIN THROUGH THE DAY SATURDAY AND AGAIN SUNDAY BEFORE THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS THE PLAINS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION IN THE WAKE OF THE COLD FRONT FOR THE WEEKEND AND THE START OF THE NEXT WORK WEEK. A RIDGE OF HIGH PRESSURE SETS UP NEXT WEEK WITH SLOWLY WARMING TEMPERATURES THROUGH MID WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 4, 9:21 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI OCT 4 2013
OKZ054-059-050315-
OSAGE OK-PAWNEE OK-
921 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 921 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF GRAINOLA TO 27 MILES NORTHWEST OF
PAWNEE TO 32 MILES WEST OF PAWNEE...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...PEARSONIA...
BIGHEART...FORAKER...GRAINOLA...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE...RALSTON AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9614 3659 9638 3617 9652 3616 9683
3624 9682 3624 9692 3633 9693 3633 9704
3651 9704 3656 9691 3658 9690 3659 9705
3668 9707 3670 9704 3669 9695 3675 9689
3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0221Z 260DEG 27KT 3698 9676 3654 9718
3621 9732The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:21 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 54 min |
| Oct 4, 10:54 PM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Oct 5, 12:06 AM CDT | Special Weather Statement | TSA | Pawnee | 54 min |
| Oct 5, 12:24 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 51 min |
| Oct 5, 12:53 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 52 min |
| Oct 5, 1:26 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.